• 0 Comments

Alice

January 14, 2019

September 17, 2018, Washington D.C.

Even though it’s not as severe as the opioid outbreak, however, synthetic marijuana overdose has also become a leading cause for concern in many states. In April, multiple deaths occurred in Illinois due to synthetic marijuana overdose. Besides, that dozens of people were hospitalized after consuming the synthetic variant of cannabis. From East Coast to Mid West, multiple states have experienced such strings of synthetic marijuana overdose cases this year.

Last week, dozens of people in the Washington DC were taken to ERs after they got overdosed on Spice and K2 (street names for synthetic marijuana). According to reports, EMS and fire department paramedics responded to 49 such emergency calls in the 24-hour window from Wednesday through Thursday. Of all those, 39 had to be shifted to the local hospitals for further treatment. In one instance, medics even had to perform CPR to save the life of the affected individual.

mass overdose of synthetic marijuana
A mass overdose of synthetic marijuana – Image powered by Hightimes.com

Emergency medical personnel and DC police’s resource officers attended one situation of a mass overdose on Thursday morning, where 16 people had collapsed after a K-2 overdose. It is important to mention that the incident took place near a public school and many students also witnessed the ongoing situation. The administration had to restrict recess to the school grounds that day.

The school administration also wrote a letter to parents to inform them about what happened. In the letter, they ensured parents that the school premise was safe for children and no incident took place on the school’s premises or abutting properties.

A similar episode of synthetic marijuana overdose happened in July as well where paramedics responded to 172 calls in the span of just five days. 122 affected people had to be shifted to hospitals for complete treatment. Medics from D.C.’s fire department have responded to the majority of those calls. According to the Department’s chief Gregory Dean, they have noticed some consistent symptoms of K-2 overdose.

Poison in synthetic marijuana products
Poison in synthetic marijuana products – Image powered by Hightimes.com

For instance, people were found unconscious and collapsed in many cases. Vomiting is another prevalent symptom among the people attended by the medics. It has also been noted that the affected people, who remain conscious, act violently. Captain of the D.C. Emergency Medical Service, Richard Hall, has termed synthetic marijuana ‘one of the nastiest stuff’.

Rodenticide is present in some synthetic marijuana products

In various states, paramedics also responded to some K-2 overdose cases where victims were bleeding from the mouth and nose without any apparent reason. After analyzing the confiscated K-2 samples, the officials have found out that the samples were laced with a chemical called brodifacoum. The chemical is used in the making of rat poison. In the body, it acts as an anticoagulant agent. Anticoagulant chemicals cause thinning of the blood, which can result in unexplained bleedings. People affected by the conditions have to be treated with high doses of vitamin K for several weeks. FDA has also warned the citizens regarding the deadly presence of rat poison in synthetic marijuana products.

Marijuana stays in the news, and Alice is always ready to keep us updated. A world traveler and lover of freedom, Alice knows what is going on, no matter where she roams. She specializes in marijuana legalization stories across the globe, with up to date... [read more]

0 Comments

Please Post Your Comments & Reviews

Your email address will not be published. Required fields are marked *

World Icon

500 Helpful Articles

200 detailed grow guides

Group Icon

35,000+ Daily Visitors

500,000+ Grow Bible readers

Plant Icon

100 Hand-Picked Strains

8,000+ connected businesses